Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 11, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 22, 2008, 9:58 AM CST for Simpson County, Mississippi. It took effect at Feb 23, 2008, 2:34 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2008, 9:58 AM CST (15:58 UTC)
- In effect from
- Feb 23, 2008, 2:34 PM CST
- Expired
- Feb 23, 2008, 8:25 PM CST
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 41 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Strong River at D'lo (DLAM6).
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02487500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 22, 2:43 AM CST, 7 hours 15 minutes earlier.
Area forecast discussion, Feb 22, 2:43 AM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
243 AM CST FRI FEB 22 2008
.SHORT TERM...HEAVIEST RAINFALL OVER THE ARKLAMISS SINCE 2006
OCCURRED YESTERDAY AND LAST NIGHT. JAN REPORTED OVER 3 INCHES IN 24
HRS FOR THE FIRST TIME SINCE DEC 30 OF 2006. FROM 06Z THE 21ST TO
08Z JAN HAD SHOWN 4.07.
TODAY...COLD FRONT IS ON THE MOVE AND WILL PUSH THROUGH THE AREA
QUICKLY WITH MAINLY JUST THE SE ZONES REMAINING AHEAD OF THE FRONT
UNTIL EARLY THIS AFTN. AFTER THE FRONT MOVES THROUGH WESTERLY WINDS
WILL START TO SHUT THE PRECIP DOWN SO THE ONLY AREA THAT COULD SEE A
DECENT CHANCE OF RAIN AFTER SUNRISE WOULD BE THE EXTREME SE.
TONIGHT AND THROUGH THE WEEKEND THINGS LOOK TO BE MUCH DRIER AND
PRETTY QUIET. SOME COOLER AIR WILL MOVE IN BEHIND OUR FRONT FRIDAY
BUT NOTHING MAJOR TEMPERATURE WISE AS TEMPS LOOK TO BE RIGHT AT OR
JUST BELOW NORMAL. ANOTHER DISTURBANCE WILL MOVE THROUGH THE CENTRAL
PLAINS AND INTO THE MID MS VALLEY DURING THE MIDDLE OF THE WEEKEND.
WITH PWS RIGHT AROUND .75 AND JUST ENOUGH LIFT MOVING INTO THE NRN
PORTIONS OF THE CWA A FEW SHOWERS COULD DEVELOP LATE SAT NIGHT/SUN
MORNING. /CAB/
.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY...HIGH PRESSURE WILL
CONTROL OUR WEATHER TO START OUT THE WORK WEEK...BUT IT WILL SHIFT
EAST OF THE FORECAST AREA MONDAY ALLOWING SOUTHERLY FLOW TO RETURN
TO THE AREA. CLOUDS AND RAIN CHANCES WILL BE ON THE INCREASE LATE
MONDAY NIGHT INTO TUESDAY MORNING...AND WILL REMAIN HIGH DURING THE
DAY TUESDAY...AS A STRONG COLD FRONT MAKES ITS RUN ON THE FORECAST
AREA...AND EVENTUALLY MOVES THROUGH.
BEHIND THE FRONT...AN IMPRESSIVE SURGE OF COLD DRY ARCTIC AIR WILL
INVADE THE REGION AS HIGH PRESSURE BUILDS SOUTHEAST INTO THE LOWER
MISSISSIPPI RIVER VALLEY. GIVEN THE DOWN RIGHT COLD 850-925 MB
TEMPERATURES BEING FORECASTED OVER THE AREA TUESDAY NIGHT THROUGH
THURSDAY...I CONTINUED THE TREND SET BY PREVIOUS SHIFTS AND CUT
GUIDANCE TEMPERATURES DURING THE ABOVE MENTIONED TIME FRAME.
ALSO...WITH TEMPERATURES EXPECTED TO FALL BELOW THE FREEZING MARK
WEDNESDAY MORNING...AND WITH SOME WRAP AROUND MOISTURE PRESENT OVER
MAINLY PORTIONS OF NORTHEAST AND EAST CENTRAL MISSISSIPPI AT THAT
TIME...WE COULD SEE A FEW FLURRIES FALL ACROSS THOSE AREAS. NO
ACCUMULATIONS ARE EXPECTED.
HIGH PRESSURE WILL SHIFT OVER AND ACROSS THE FORECAST AREA THURSDAY
INTO THURSDAY NIGHT...ALLOWING WEAK SOUTHERLY FLOW TO RETURN. THIS
WILL BRING A SLIGHT WARMING TREND TO THE REGION BY THE END OF THE
WEEK. /19/
&&
.AVIATION...MAIN CONCERN THIS MORNING CONVECTION IN THE EAST AND
CEILINGS JUST ABOUT EVERYWHERE. THE RAIN FOR THE MOST PART HAS
FINISHED IN THE NW BUT LOW CEILINGS...LIFR/IFR...WILL CONTINUE
THROUGH A GOOD PORTION OF THE MORNING. ACROSS MEI AND HBG CONVECTION
WILL BE AN ISSUE. THIS WILL HELP CEILINGS AND VISBIES FALL INTO IFR
STATUS AT TIMES WITH LOW CEILINGS TAKING OVER AFTER THE FRONT MOVES
THROUGH. THINGS WILL BEGIN TO IMPROVE ACROSS THE NW AROUND B/T 15
AND 18Z AS CEILINGS SHOULD RISE TO MVFR STATUS. LOCATIONS TO THE
SOUTH AND EAST WILL FOLLOW SUIT DURING THE DAY. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 64 42 61 43 / 18 6 1 12
MERIDIAN 72 43 65 40 / 51 11 0 8
VICKSBURG 62 44 62 45 / 11 5 4 17
HATTIESBURG 74 49 68 44 / 83 23 0 10
NATCHEZ 62 45 66 46 / 17 6 2 8
GREENVILLE 55 40 57 41 / 3 5 7 31
GREENWOOD 56 38 56 42 / 6 6 3 27
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR MSZ045-
046-049>052-054>056-061-062.
LA...NONE.
AR...NONE.
&&
SHORT TERM/AVIATION: CAB
LONG TERM: 19Hazardous weather outlook, Feb 22, 6:18 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 618 AM CST FRI FEB 22 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 618 AM CST FRI FEB 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 99
In the hours before
Local storm report, Feb 22, 5:29 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 4 N MARION 32.49N 88.65W
02/22/2008 LAUDERDALE MS EMERGENCY MNGR
LIZELIA AND COUNTRY CLUB ROADS WERE FLOODED.
0500 AM FLASH FLOOD MERIDIAN 32.38N 88.71W
02/22/2008 LAUDERDALE MS EMERGENCY MNGR
PAULDING RD WAS FLOODED, LOCATED IN THE WALTERS
COMMUNITY.
&&
CMELocal storm report, Feb 22, 5:51 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
551 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 4 S MORTON 32.30N 89.66W
02/22/2008 E0.75 INCH SCOTT MS LAW ENFORCEMENT
DIME TO PENNY SIZED HAIL FELL.
0130 AM TSTM WND DMG 6 NW FOREST 32.42N 89.55W
02/22/2008 SCOTT MS LAW ENFORCEMENT
A COUPLE TREES WERE BLOWN DOWN OFF OLIVER DR AND LEWIS
RD.
&&
CMELocal storm report, Feb 22, 6:15 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
615 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 5 S MORTON 32.28N 89.66W
02/21/2008 E0.75 INCH SCOTT MS LAW ENFORCEMENT
DIME TO PENNY SIZED HAIL FELL.
&&
CMELocal storm report, Feb 22, 7:37 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
737 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 4 N HICKORY 32.37N 89.02W
02/22/2008 E0.75 INCH NEWTON MS LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY NEWTON COUNTY S.O.
&&
BURSELocal storm report, Feb 22, 8:17 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
817 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG SINGLETON 32.89N 89.54W
02/21/2008 LEAKE MS LAW ENFORCEMENT
TREES DOWN IN SINGELTON AND FREENY REPORTED BY LEAKE
COUNTY S.O.
&&
BURSELocal storm report, Feb 22, 9:22 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
922 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND DMG 6 N PRENTISS 31.68N 89.87W
02/21/2008 JEFFERSON DAVIS MS EMERGENCY MNGR
A FEW TREES REPORTED DOWN IN THE WHITESANDS COMMUNITY.
0946 PM HAIL 6 N PRENTISS 31.68N 89.87W
02/21/2008 E1.75 INCH JEFFERSON DAVIS MS EMERGENCY MNGR
QUARTER TO GOLFBALL SIZED HAIL REPORTED IN THE WHITESANDS
COMMUNITY.
&&
WESTERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:16 PM CST | Flash Flood Warning | JAN | Hinds, Warren | 89 min |
| Feb 21, 6:46 PM CST | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 44 min |
| Feb 21, 7:16 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 44 min |
| Feb 21, 7:44 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 46 min |
| Feb 21, 8:28 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 32 min |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Neshoba | 5 days |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Leake | 37 hr |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Leake | 37 hr |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 21, 8:36 PM CST | River Flood Warning | JAN | Attala, Holmes | 37 hr |
| Feb 21, 8:50 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 40 min |
| Feb 21, 9:34 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson | 41 min |
| Feb 21, 9:43 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 47 min |
| Feb 21, 10:02 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Simpson, Smith | 43 min |
| Feb 21, 10:12 PM CST | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 2 hr |
| Feb 21, 10:24 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson, Smith | 36 min |
| Feb 21, 10:30 PM CST | Flash Flood Warning | JAN | Claiborne, Jefferson | 2 hr |
| Feb 21, 10:42 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 48 min |
| Feb 21, 10:46 PM CST | Flash Flood Warning | JAN | Claiborne | 3 hr |
| Feb 21, 10:55 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 35 min |
| Feb 21, 11:07 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 38 min |
| Feb 21, 11:22 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 23 min |
| Feb 21, 11:34 PM CST | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Newton, Smith | 6 hr |
| Feb 21, 11:42 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Rankin, Simpson | 6 hr |
| Feb 21, 11:48 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 27 min |
| Feb 22, 12:14 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 46 min |
| Feb 22, 12:29 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson, Lincoln | 2 hr |
| Feb 22, 12:36 AM CST | Flash Flood Warning | JAN | Lauderdale, Newton, Scott | 4 hr |
| Feb 22, 1:02 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 43 min |
| Feb 22, 1:30 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Kemper, Lauderdale, Newton, Scott | 60 min |
| Feb 22, 2:28 AM CST | Flash Flood Warning | JAN | Franklin, Lawrence, Lincoln | 3 hr |
| Feb 22, 9:44 AM CST | River Flood Warning | JAN | Clarke | 72 hr |
| Feb 22, 9:58 AM CST | River Flood Warning | JAN | Lawrence | 5 days |
| Feb 22, 9:58 AM CST | River Flood Warning | JAN | Copiah, Simpson | 3 days |
| Feb 21, 8:11 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Tensas | 49 min |
| Feb 21, 10:11 PM CST | Severe Thunderstorm Warning | JAN | Ashley | 34 min |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.